Depersonalization Support Forum banner
1 - 20 of 22 Posts

·
Registered
Joined
·
99 Posts
Discussion Starter · #1 ·
Hey I'm new, I'm 18 and was put on .25mg of Xanax everyday for 3 weeks. However, I stopped taking it abruptly after being on it everyday for the 3 weeks. Then a couple days later I had floaters in my vision and a loss of reality. Im still feeling the same right now and it has already been 2 weeks. Does anybody know how long this takes to fade?
Thanks.
 
G

·
Probably a few more weeks at the most since you were only on xanax for 3 weeks. Feel fortunate that you got off when you did. Your withdrawal could have been much worse. I was in severe withdrawal for almost 6 months and it is only now that I am starting to see improvements.
 

·
Registered
Joined
·
99 Posts
Discussion Starter · #3 ·
Alright thanks alot. Thats a big relief. Do you also have any idea if the "floaters" (if you know what im talkin about) will go away also?
 
G

·
Yes, I am sure they will go away. None of this is permanent. If you didn't have eye floaters before ever taking a benzo then there is no doubt that the symptom will subside. And like I said before, your symptoms will be short lived considering you didn't take benzos long. Whatever you do, NEVER take a benzo again. Not even one. You should talk to robbie. He is a member here and a good friend of mine and he has bad eye floaters from benzos as well.
 

·
Registered
Joined
·
663 Posts
Hi,

What you are experiencing is one of many symptoms of xanax withdrawal. As you may already know benzos are highly addictive and you can become physically dependent even after a few weeks use. I have also been screwed up from benzos. I wasnt fortunate enough to get off tho in a few weeks. I was on them daily for 9 months and spent 2 years in severe withdrawal. Consider yourself very lucky. Things should improve for you soon.

Im certainly no expert and its just my opinion, but the floaters you talk about were probably always there. For some reason when a person is dp'd, you are able to view them. The mechanism that becomes engaged, sets us back in our vision and we are able to see all the debris on the lenses of our eyes. Its pretty weird, but when the dp goes away you will be unable to see any of the floaters. When you feel better you will understand what Im talking about.

Joe
 

·
Registered
Joined
·
99 Posts
Discussion Starter · #6 ·
Thanks for the replies. I'm really freakin' out 'cause I just got back from the doctor and explained to him about me being in a solid state of derealization for the last 2 1/2 weeks and he said that there is no way I am still withdrawaling becuase it should have only lasted 3 days after I stopped the Alprazolam (Xanax) since I was on a low dose every day for only 3 weeks. I also told him about the eye floaters and he said that anxiety was causing the eye floaters and the blurred vision and I got really pissed off at that point. So he was changing the subject going into other things so I kept nagging him on about the derealization and he just kept sayin I'm fine and not withdrawaling. So I just walked out of there with no info/relief or nothing. Are you guys sure that DR can last this long from withdrawal from short term benzo use? I dont mean to keep asking you this. But thanks I really appreciate it.
 
G

·
I have been in withdrawal from benzos for 15 months. Go tell that doctor to come to my house and say that withdrawal lasts for 3 days to my face. He is likely going to regret saying such a thing. You won't go through what I have, but just realize your doctor is wrong. Withdrawal may last a few more weeks for you at most. Just try and take it easy and realize that the symptoms are nothing more than your brain repairing itself. You'll be okay man.
 

·
Registered
Joined
·
99 Posts
Discussion Starter · #8 ·
lol alright thanks. Do you happen to know if the DP/DR gets worse during or towards the end of the withdrawal? 'Cause it seems as its quickly progressing by day but then yet altering a little bit...It's now to the point where I'm having trouble driving cause im uncontrollably focusing on every move I make.
 

·
Registered
Joined
·
383 Posts
AHuseman said:
lol alright thanks. Do you happen to know if the DP/DR gets worse during or towards the end of the withdrawal? 'Cause it seems as its quickly progressing by day but then yet altering a little bit...It's now to the point where I'm having trouble driving cause im uncontrollably focusing on every move I make.
sudden stop in Xanax triggers high anxiety, and your doctor is right, it's anxiety that causes floaters and blurry vision and dp/dr. how long it takes your brain to get that anxiety under control depends; you were prescribed Xanax in the first place for a reason, probably some panic/anxiety that wasn't yet resolved in the 3 weeks you were taking the meds (i jumped off at 2 1/2 weeks too.) and now you're adding more to it, by worrying and "freaking out". xanax withdrawal only triggered your dp, and it's not permenant. right now it's progressing fast cuz you're obsessing perhaps, like i did. you should try to help your over worked brain recover by relaxing and ignoring it...it's gonna go away, it is for me.

-ru
 
G

·
hey man i am in severe dr/dp all the time and have been off benzos for 8 months...i am in hell big time..i have severee eye floaters to the point that i can tsee past them . they look like dark translucent strings that float in front of my eyes....you will get better but it is a very very slow process. i am not going to sugar coat anyting for you man....i have a good friend by the name of jean francois that was only on xanax at 0.25 mg a day for just 2 months...and he is in hell same symptoms as me...oh and dakota, the floaters that you are refering to always being there are not like these man.....i am glad youor w/d didnt give em to ya..they are hell....i hope you are better now......

ahuseman...can you tell me what other symptoms you are having?

-Robbie
 

·
Registered
Joined
·
99 Posts
Discussion Starter · #11 ·
Yeah I'll try to sum up my symptoms the best I can. Im definetely Dr'd. I'm starting to wonder if im beginning to be DP'd because my arms feel light and weird shit like that but I'm still recognizing my self in the mirror and feel like myself. My mental clarity is all f*cked up, for example, I'll walk in my room and the light is already on and I'll go to flick the switch up and I'm like "ohh thats right the lights already on", another thing my dad asks me to hand him a paper but instead I hand him a Sprite can, I'm having a persistent tension headache 24/7, my having weird kinds of palpitations on the onset of falling asleep even when im not anxious, I'm having vivid dreams and I feel unfamiliar with my surroundings as well as the floaters. This is scarin the shit outta me.
 
G

·
yea it sounds like dr to me, my memory and reaction suffered tremendously after i got dr, i couldnt remember anything short term and always misplaced things like your example of handing ur dad a sprite can instead of a piece of paper, its like ur body takes control of itself and works with out the authority of the mind
 

·
Registered
Joined
·
99 Posts
Discussion Starter · #15 ·
also robbie, do you have permanent DP/DR? or is yours just temporary for a while because of your benzo withdrawal?
 

·
Registered
Joined
·
663 Posts
Anybody who knows anything about benzo withdrawal, knows that it happens for a reason. You cant think your way out of it. Benzos are addictive, tolerance producing drugs. Major physical changes occur in the brain(gaba) from thier presence. Gaba is a critical component in keeping us calm. When the drug is removed, the brain has to change back and their is no set time line for it to happen. Ive stated this before, but I know a person who was on Klonopin for 5 years and it took over 4 years for him to recover. Nothing helped him except the passage of time and staying off of drugs. Even Ashton claims 6-18 months is the norm for a severe dependency. She doesnt feel that Protracted withdrawal should even be considered unless it goes well beyond the 2 year mark.
 

·
Registered
Joined
·
383 Posts
AHuseman said:
how long did it take for yours to go away rula after it started?
around 3 months...BUT please listen. most of that time i spent like you freaking out, worrying about the "bad poisons" i put in my body, and adding to my own anxiety. MOST if not all people you meet online who will give you advice are the ones who had the most negative experiences with the meds. they also used them longer, and took other meds as well, but it's not always that bad for everyone. try and ignore the negative stories, they're not gonna help you!

Even Dr. Heather Ashton says Benzos are SAFE for 2-4 weeks use. she never said you should've quit abruptly, but you didn't use them long enough to cause any "Major physical changes in the brain(gaba)". your DP/DR is due to hightened anxiety, just relax. :wink:
 

·
Registered
Joined
·
99 Posts
Discussion Starter · #18 ·
So your tellin' me you suffered DP/DR for 3 months just for stopping Xanax immediately after 2 1/2 weeks? If thats the case these drugs should be banned.
 

·
Registered
Joined
·
383 Posts
AHuseman said:
So your tellin' me you suffered DP/DR for 3 months just for stopping Xanax immediately after 2 1/2 weeks? If thats the case these drugs should be outlawed.
??? no, i'm telling that i suffered for 3 months cuz i let myself freak out.
but yes, there are ppl out there trying to ban benzos.
 
1 - 20 of 22 Posts
Top